Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 2, 2007, 10:47 PM CDT for Ida County, Iowa. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2007, 10:47 PM CDT (03:47 UTC)
- Expired
- Apr 2, 2007, 11:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Ida County, IA
The radar
The Omaha radar (KOAX), 143 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 10:52 PM CDT | HAIL 0.88 | 5 Sse Cushing, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 9:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 030347
SVRFSD
IAC093-030415-
/O.NEW.KFSD.SV.W.0014.070403T0347Z-070403T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1047 PM CDT MON APR 2 2007
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IDA COUNTY IN NORTHWEST IOWA
* UNTIL 1115 PM CDT
* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 17 MILES SOUTHWEST OF GALVA...OR ABOUT 11 MILES
WEST OF IDA GROVE...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GALVA AROUND 1110 PM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR NORTHWEST IOWA.
LAT...LON 4243 9568 4232 9568 4238 9534 4247 9534
4248 9539 4252 9541
$$
SCHUMACHER2 follow-up statements
000
WWUS53 KFSD 030400
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1100 PM CDT MON APR 2 2007
IAC093-030415-
/O.CON.KFSD.SV.W.0014.000000T0000Z-070403T0415Z/
IDA IA-
1100 PM CDT MON APR 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR IDA COUNTY...
AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF GALVA...OR ABOUT 6
MILES NORTHWEST OF IDA GROVE...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GALVA AROUND 1115 PM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR NORTHWEST IOWA.
LAT...LON 4243 9568 4232 9568 4238 9534 4247 9534
4248 9539 4252 9541
$$
SCHUMACHER000
WWUS53 KFSD 030415
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1115 PM CDT MON APR 2 2007
IAC093-030425-
/O.EXP.KFSD.SV.W.0014.000000T0000Z-070403T0415Z/
IDA IA-
1115 PM CDT MON APR 2 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IDA COUNTY EXPIRES AT
1115 PM CDT...
THE STORM IS NO LONGER SEVERE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
TUESDAY MORNING FOR NORTHWEST IOWA.
LAT...LON 4243 9568 4232 9568 4238 9534 4247 9534
4248 9539 4252 9541
$$
SCHUMACHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:55 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 2, 9:55 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 955 PM CDT MON APR 2 2007 .DISCUSSION... FCST PRETTY MUCH ON TARGET. WATCH OUT FOR XTRM SERN PART OF FCST AREA SUX ENEWD TO SLB...STORM LAKE. OTRW SCT SHWRS CONT. STILL FIGURE ON SOME INCREASE OVER NRN AND ERN PARTS OF FCST AREA NEXT FEW HRS WITH ISOLD TSTMS E. DIGGING TROF CUD PULL MORE SHWRS/LGT RAIN/SNOW INTO NRN PART OF FCST AREA AS NGT GOES ON SO WILL LEAVE HI POPS ALONE FOR FAR NRN FCST AREA FOR NOW FOR LATR TNGT INTO TUE MRNG INCLUDNG POTENTIAL FOR A LITTLE SNOW ACCUM. OUTSIDE OF THIS AND WATCH AREA PCPN SHUD NOT BE WIDESPREAD...THO SOME RAIN AND SNOW CUD CONT TO BE PULLED DOWN TUE MRNG AS TROF PASSES THRU AREA. .PREV DISCUSSION... LOW PRES STILL GETTING ITS ACT TOGETHER FM SERN WY TO ERN COLO LATE THIS AFTN...IN REPONSE TO STG UPR WAVE STILL BACK IN NRN RCKYS. MODELS TRENDING SLOWER MOVG THIS OUT TO THE EAST...GIVING TIME FOR LOW LVL SLY FLOW IN SRN AND CNTRL PLAINS TO BRING BACK BTR MOISTURE OVER ELEVATED LIFTING BOUNDARY IN SRN CWA THIS EVE. GFS BTR AND MORE CONSISTENT BRINGING SHWRS/TSTMS DVLPG ENEWD OVR CWA THIS EVE...WITH BEST CHC TSTMS WITH SOME HAIL IN SERN THIRD OF CWA NEAR BEST LIFT AND MOISTURE CONVERGENCE. EVAP COOLING MAY BECOME AN ISSUE IN NRN CWA IN ADDITION TO COLDER AIR MOVG SEWD INTO CWA AFT MIDN BEHIND DVLPG LOW PRES MOVG ACROSS IOWA. THUS WILL KEEP THE OCNL -RA CHGG TO -SN ACRS OUR NORTH LATE TNGT...CONTG INTO MAINLY NERN CWA TUE MRNG. STILL EXPCT MOSTLY ARND AN INCH SNOWFALL...BUT LATER SHIFTS WILL HAVE TO MONITOR AS UPR LOW MAY COLLAPSE SEWD A LIT MORE THAN MODELS. STG COLD ADVECTION AND PRETTY GOOD HOOKUP EXPCD BY LATE MRNG TUE... BUT PROBABLY JUST SHORT OF WIND ADVY CRITERIA AS FCST 850 WINDS ONLY ABOUT 30 TO 35 KTS. LATER PERIODS PRETTY MUCH STATUS QUO... BUT THERE ARE SIGNS OF SOME MODERATION BY THU AS HEIGHTS RISE AND MAIN NLY FLOW OF COLD AIR IS MORE EAST OF OUR AREA. DID EXPAND CHCS -SN/-RA FM WRN CWA TO ALG MO VLY FOR THU AFTN AND EVE WITH RETURN MID LVL ISENTROPIC LIFT SHOWN ON MOST MODELS. NRLY FLOW THROUGH THE EXTENDED FORECAST PERIOD WILL BRING DRY AND COOL WEATHER TO THE REGION. BEST CHANCES FOR PRECIPITATION WILL BE INTO SOUTHCENTRAL SD ALONG QUASI STATIONARY MIDLEVEL BNDRY...WHICH WILL BE IN PLACE THROUGH THE WEEKEND. WILL LIKELY BE A FEW WEAKER S/WVS THAT WILL INTERACT WITH THE BNDRY...WHICH WILL LIKELY PRODUCE SOME MEASURABLE LIGHT SNOW. TIMING AND PLACEMENT ARE IN QUESTION...BUT LATEST MODEL SOLUTIONS SUGGEST LIGHT SNOW ACCUMULATIONS WOULD REMAIN WEST OF THE FSD CWA. OTHERWISE NOTHING MORE THAN A FEW FLURRIES OR SPRINKLES ARE EXPECTED ACROSS THE REMAINDER OF THE AREA. THE CURRENT HIGH PLANETARY WAVE NUMBER WILL PHASE INTO A LOW NUMBER LONG WAVE LENGTH PATTERN THE NEXT FEW DAYS. TROUGH WILL DIG SOUTH THROUGH THE WEEK...WITH HIGH AMPLITUDE RIDGE BUILDING OVER THE WRN CONUS. THIS BLOCKING PATTERN WILL BE SLOW MOVING AND YIELD LITTLE IN THE WAY OF AIR MASS CHANGES INTO EARLY NEXT WEEK. RIDGE SHOULD SLOWLY BUILD EAST BEGINNING NEXT WEEK...BRINGING MORE SEASONABLE AIR INTO THE REGION BY MIDWEEK. TEMPERATURES MAY POSSIBLY BE BACK TO ABOVE NORMAL BY LATE NEXT WEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && WILLIAMS
Hazardous weather outlook, Apr 2, 11:44 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1144 AM CDT MON APR 02 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1144 AM CDT MON APR 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR THE MISSOURI RIVER BY LATE AFTERNOON. COVERAGE OF THUNDERSTORMS IS EXPECTED TO INCREASE FROM EXTREME NORTHEAST NEBRASKA INTO NORTHWEST IOWA THROUGH THE EVENING...ESPECIALLY SOUTH HIGHWAY 18. DUE TO THE ELEVATED NATURE TO THE STORMS...LARGE HAIL UP TO THE QUARTER SIZE IS THE PRIMARY THREAT...WITH LARGE HAIL MOST LIKELY TO OCCUR AFTER 8 PM. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT OVER SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...BUT SEVERE WEATHER IS NOT EXPECTED. FLOODING... RUNOFF FROM RECENT HEAVY RAINFALL WILL CAUSE MANY RIVERS TO RISE OR REMAIN ABOVE FLOOD STAGE IN THE NEXT COUPLE OF DAYS...AND REACH MINOR TO MODERATE FLOOD CRESTS LATER IN THE WEEK. RIVERS EXPECTED TO FLOOD INCLUDE THE JAMES...VERMILLION...LITTLE VERMILLION...BIG SIOUX...LITTLE SIOUX...AND OCHEYEDAN. WINTER WEATHER... RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW AFTER MIDNIGHT TONIGHT. ONLY LIGHT ACCUMULATIONS OF SNOWFALL ARE EXPECTED BEFORE SNOW TAPERS OFF MIDDAY TUESDAY...MAINLY IN AREAS ALONG AND NORTH OF HIGHWAY 14. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 8 PM AND 3 AM SOUTH OF A LINE FROM VERMILLION SOUTH DAKOTA...TO ORANGE CITY AND SPENCER IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. JH
In the hours before
Local storm report, Apr 2, 9:44 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
944 PM CDT MON APR 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 3 SW CORRECTIONVILLE 42.45N 95.82W
04/02/2007 E0.75 INCH WOODBURY IA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL
&&
JSHEEHANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 9:28 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 32 min |
| Apr 2, 10:01 PM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 29 min |
| Apr 3, 10:05 AM CDT | Wind Advisory | FSD | Buena Vista, Cherokee, Ida, Plymouth, Woodbury | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.